I've been suffering from a herniated disc for about a year, more intensely over the last 6 months. I have been put on gabapentin (3x300mg per day). To begin with I still had all the pain I was getting down my right leg (sharp pain, dull ache, intense pins and needles) but it has started to get better. I can move around more freely etc. I am supposed to be getting surgery in around 3 months time. Is the gabapentin finally kicking in or is the disc retracting back in and should I think about cancelling the op? I'd like to also wean myself off the gabapentin. Any help would be massively appreciated.
People who take Gabapentin for insomnia usually gets relief in a week.
Pain issues, if dosed correctly should have partial relief within a month.
Talk with your doctor about this question because it’s a good one.
Gabapentin needs to have its dose tapered if you decide to go off.
I read taking Magnesium helps with any withdrawal symptoms.
The body has amazing healing powers.
Be well and best wishes if you have the surgery.
Please let us know how you are doing.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.